Posted by: Anthony | 2010-03-05

Pernicious Anemia/Hypothyrodism

Visited 8 specialists, all who specialise is their own fields - outcome, I was diagnosed with ''definite hypothyrodism'' as well as pernicious anemia, however show symptoms of ''overactive thyroid''. Some of the symptoms I had was tachycardia and an elevated blood pressure-no history of the latter. (Prescribed drugs were Eltroxin and Prexum plus, was on it for over a year)

Late last year consulted with a Prof in Endocrinology, who suggested I stop the Prexum plus, and bump up the Eltoxin dosage to 0.15mg daily in a.m. and monthly B12 injection. (I understand the reasons around the former viz, paradoxically he was hoping it could improve if we get the thyroiud level into the upper ranges of normal, and with the latter it obviously goes around intrinsic factor etc).

Difficulty now is tachycardia still exists, BP showed as ok about a week ago, and I am going in the coming week to repeat my thyroid function tests (TSH, FT3, FT4, serum B12) but key is I am wondering wehether Eltroxin is causing any side effect in terms of the tachycardia. For Info, before I saw the Prof I was off all meds for 2 mths at his request but he put me back onto it when he looked at the results at the time, meaning I have to take it as such. Any views you have on what else I should perhaps be asking my GP to do or look for (I''m using him to manage it from a central point) or if you can possibly re-direct to another source would be useful. Many Thanks.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


It is possible that the Eltroxin is causing the tachycardia and I therefore, suggest that you re-consult the Professor in endocrinology. It is a difficult situation and I wish you the best of luck.


Dr Anrich Burger

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.